MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MTO ENDOBUTTON TWINBRIDGE FIX DEVICE; WASHER, BOLT NUT

SMITH & NEPHEW, INC. MTO ENDOBUTTON TWINBRIDGE FIX DEVICE; WASHER, BOLT NUT
Catalog Number 72202073
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, after an arthroscopic ac repair surgery in which an endobutton twinbridge was used, upon 6-month revision was found that the device probably failed.Even though the patient has not manifested any symptom yet, the x-ray examination shows that the patient has ac dislocation again, so it is believed that the device wires broke.It is still unknown what remedial action will be taken upon this finding.The patient was not stated to be injured.
 
Additional Manufacturer Narrative
One 72202073 mto endobutton twinbridge fixation device was used for treatment but was not returned for evaluation.The device consists of three components: two titanium alloy fixation devices and a uhmw polyethylene suture tape.Definitive conclusions, accurate investigation and evaluation were limited without evaluation of physical product.If objective evidence or relevant information becomes available to assist with evaluation, the complaint will certainly be revisited.Factors that may affect device performance include: device ability, surgical ability, procedure location and tissue condition.Influences unrelated to manufacture that could compromise product performance or integrity include: 1) alternate prep method, instruments or method used.2) incompatible or unexpected bone density/condition.3) inadvertent stress, pressure or excess torque applied.Per ifu: ¿note: this device is intended for acute acromioclavicular joint repair and should not be used as the only method of reconstructing a chronic acromioclavicular joint dislocation.As in all repair techniques, until biological attachment of tissue to bone is complete, the fixation should be considered temporary and may not withstand weight bearing or other unsupported stresses.The fixation device and suture tape are not intended to provide indefinite biomechanical integrity.Contraindication: conditions which tend to limit the patient¿s ability or willingness to restrict activities or follow directions during the healing period.¿ final product met predetermined specifications upon release to distribution.Per our clinical team investigation: the x-ray provided shows that the endobutton is not in the same orientation in both images but they are undated but it is assumed the right image is the later image and demonstrates the button not laying flush on the clavicle indicating it may not be secured.However, with the available clinical information or the explant the root cause of the device failure cannot be determined.The physical activities of the patient over the previous 6 months were not reported.Based on the limited information provided it is unknown if the ifu for this device was followed.Since the patient was reported as uninjured and there were no plans for further interventions, no further clinical/medical interventions are warranted at this time.Should any additional clinical information be provided this complaint will be re-assessed.

Brand Name
MTO ENDOBUTTON TWINBRIDGE FIX DEVICE
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9163097
Report Number1219602-2019-01216
Device Sequence Number13799100
Product Code HTN
UDI-Device Identifier03596010652898
UDI-Public03596010652898
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K082095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2023
Device Catalogue Number72202073
Device Lot Number50760592
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1